Clozapine withdrawal malignant catatonia in a medical intensive care unit setting

Jonathan Brailey, Tarun Bastiampillai

Research output: Contribution to journalLetterpeer-review

Abstract

Catatonia is a psychomotor syndrome associated with several psychiatric and medical conditions, and is thought to be related to GABA hypofunction (Lander et al., 2018; Walther et al., 2019). Estimates of the prevalence of catatonia range from 9 to 18 % in acutely ill psychiatric inpatients (Lander et al., 2018). Abrupt cessation of clozapine is known to frequently cause an exacerbation of psychotic symptoms as well as delirium, nausea and diarrhoea, and is less commonly associated with neuroleptic malignant syndrome (NMS) and catatonia (Moncrieff, 2006; Okada and Yasuda JKM, 2020; Vellekkatt et al., 2019). We present a case of clozapine withdrawal malignant catatonia occurring whilst in a medical intensivecare unit (ICU)...
Original languageEnglish
Article number102043
Number of pages2
JournalAsian Journal of Psychiatry
Volume52
DOIs
Publication statusPublished - Aug 2020

Keywords

  • Catatonia
  • Clozapine withdrawal

Fingerprint Dive into the research topics of 'Clozapine withdrawal malignant catatonia in a medical intensive care unit setting'. Together they form a unique fingerprint.

Cite this